Alert archive / Nevada / Red Flag Warnings in 2016

Red Flag Warning 14, NWS Elko, NV

September 12, 2016

NWS Elko, NV issued this red flag warning at Sep 12, 2016, 10:54 AM PDT. It took effect at Sep 13, 2016, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2016, 10:54 AM PDT (17:54 UTC)
In effect from
Sep 13, 2016, 11:00 AM PDT
Expired
Sep 13, 2016, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted.

697 
WWUS85 KLKN 121754
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1054 AM PDT MON SEP 12 2016

NVZ455-131200-
/O.NEW.KLKN.FW.W.0014.160913T1800Z-160914T0300Z/
WHITE PINE COUNTY-
1054 AM PDT MON SEP 12 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
408 
WWUS85 KLKN 122116
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
216 PM PDT MON SEP 12 2016

NVZ455-131530-
/O.CON.KLKN.FW.W.0014.160913T1800Z-160914T0300Z/
WHITE PINE COUNTY-
216 PM PDT MON SEP 12 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 455...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
837 
WWUS85 KLKN 130925
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 AM PDT TUE SEP 13 2016


NVZ455-140300-
/O.CON.KLKN.FW.W.0014.160913T1800Z-160914T0300Z/
WHITE PINE COUNTY-
225 AM PDT TUE SEP 13 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 455...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
509 
WWUS85 KLKN 132109
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 PM PDT TUE SEP 13 2016

NVZ455-140300-
/O.CON.KLKN.FW.W.0014.000000T0000Z-160914T0300Z/
WHITE PINE COUNTY-
209 PM PDT TUE SEP 13 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
455...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS MAINLY ACROSS THE GREAT
  BASIN NATIONAL PARK AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
673 
WWUS85 KLKN 140302
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
802 PM PDT TUE SEP 13 2016

NVZ455-140415-
/O.EXP.KLKN.FW.W.0014.000000T0000Z-160914T0300Z/
WHITE PINE COUNTY-
802 PM PDT TUE SEP 13 2016

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 455...

WIND SPEEDS HAVE DIMINISHED AND HUMIDITY VALUES HAVE INCREASED
THIS EVENING. CRITICAL FIRE WEATHER HAZARDS HAS ENDED AND THE RED
FLAG WARNING HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 12, 3:14 AM PDT, 7 hours 40 minutes earlier.

Area forecast discussion, Sep 12, 3:14 AM PDT, 7 hours 40 minutes before
Area Forecast Discussion
National Weather Service Elko NV
314 AM PDT Mon Sep 12 2016

.SYNOPSIS...High temperatures cool significantly early this week
as a storm system drops in from the north. Isolated showers and
thunderstorms today ahead of the approaching system...then
increased showers tonight into Tuesday. Showers and thunderstorms
taper off on Wednesday...with mostly sunny and warmer conditions
for the latter half of the week.

&&

.SHORT TERM...Today through Tuesday. IR satellite showing
increasing clouds over the region early this morning ahead of the
approaching trough which is dropping in from the pacific
northwest. May see some isolated showers and thunderstorms today
over mainly eastern Nevada areas. Models coming into better
agreement for tonight into Tuesday with banding of precipitation
over and near Lander and Eureka Counties...where storm total
precipitation may reach a quarter to a half inch of rain by
Tuesday afternoon. Winds are still expected to become breezy
across portions of east-central Nevada Tuesday...however latest
model guidance progs the strongest winds to be a little further
south and east than did the latest model runs due to a slight
shift in the location of the trough/closed low over the region.

.LONG TERM...Tuesday night through Sunday. The period begins
with closed upper low over northeast NV for a chance of showers
across the northeast. Showers end Wednesday night as upper low
pulls out of the region. Upper ridging then returns on Thursday
for dry and warmer conditions through the weekend. Highs in the
60s to the lower 70s will warm back into the mid 70s to the lower
80s over the weekend.

&&

.AVIATION...A low pressure system will drop into western NV this
afternoon and tonight with showers and thunderstorms developing
mainly across east central NV thru 12z Tuesday.

&&

.FIRE WEATHER...Considerably cooler today across northern Nevada
as a trough drops in from the north. Breezy conditions over much
of the region today though winds are expected to remain below
critical levels in all zones. May see some isolated showers and
thunderstorms over mainly eastern Nevada zones this afternoon as
well. As the trough drops in over Nevada tonight precipitation
will increase over much of north-central Nevada including but not
limited to zones 454 and 468. Banding of showers is likely with a
quarter to a half inch of storm total rains possible by Tuesday
afternoon. Southerly winds increase across east-central Nevada
Tuesday afternoon. Winds will likely be gusting over 30 mph in
zones 455 and eastern 457 Tuesday afternoon...however with rising
RH levels uncertainty remains with respect to potential critical
conditions.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...None.

&&

96/91/91/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 11:14 AM PDTWind AdvisoryLKNNye, White Pine33 hr

Nearby

Red Flag Warnings in Nevada, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.